Illinois, 2008Flood in Illinois, July 1 to 14, 2008
July 1 to 14, 2008 · NWS PAH · 1 event in 1 county or zone
The Mississippi River remained above flood stage well into July as a result of record-setting rainfall in the upper and middle parts of the Mississippi Valley in June.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $100,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Mississippi River remained above flood stage well into July as a result of record-setting rainfall in the upper and middle parts of the Mississippi Valley in June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 1:55 PM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Jun 30, 1:55 PM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT MON JUN 30 2008
.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST IS THE CONVECTIVE FORECAST FOR LATE
WEEK AND THE HOLIDAY WEEKEND.
IN THE NEAR TERM...ONE LAST IMPULSE WILL RIDE DOWN THE BACK SIDE OF
THE FINALLY DEPARTING MID/UPPER-LEVEL TROUGH THIS AFTERNOON AND
TONIGHT. MIDDAY UPDATE DISCUSSED THE REASONING BEHIND INTRODUCING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHEAST THIS
AFTERNOON AND TO THE EASTERN THIRD THIS EVENING...AS THIS IMPULSE
RIDES THROUGH THE AREA.
OTHER CONCERN FOR TONIGHT IS DEGREE OF RADIATIONAL COOLING WITH DRY
AIRMASS IN PLACE AND MODEL AGREEMENT IN SURFACE HIGH SETTLING OVER
THE QUAD STATE. FOLLOWED THE MORE REALISTICALLY DRY MAV DEWPOINTS
AND SUBSEQUENTLY LEANED TOWARD THE COOLER MAV LOW TEMPERATURE
GUIDANCE...WHICH WILL LEAVE US JUST A FEW DEGREES FROM RECORD LEVELS.
THE 12Z NAM AND GFS ARE IN GOOD AGREEMENT THROUGH WEDNESDAY. SURFACE
HIGH WILL SLOWLY PUSH EAST TUESDAY...ALLOWING FOR A LIGHT SOUTHWEST
WIND TO DEVELOP OVER MOST OF THE AREA THROUGH THE DAY. HEIGHTS WILL
BE RISING ALOFT...SO A WARMING TREND SHOULD BE IN STORE.
HOWEVER...THE MODELS...ESPECIALLY THE GFS TRAP A GOOD BIT OF
MOISTURE BELOW THE DEVELOPING CAP...SO AN EXTENSIVE CU FIELD MAY
LIMIT WARMING A BIT THROUGH THE AFTERNOON. GENERALLY STAYED NEAR
CONSENSUS OF TIGHTLY PACKED GUIDANCE FOR TUESDAY HIGHS.
WINDS SHOULD BE ON THE INCREASE ACROSS THE AREA TUESDAY NIGHT AND
ESPECIALLY WEDNESDAY. THE GFS INDICATES THAT THERE MAY BE SOME
MID-CLOUDS MOVING ACROSS THE AREA THROUGH THE DAY IN WARM...MOIST
ADVECTION PATTERN AROUND 700MB. MILDER CONDITIONS ARE EXPECTED
TUESDAY NIGHT...GENERALLY STAYED NEAR COOL SIDE OF GUIDANCE. HIGHS
ON WEDNESDAY WILL ONCE AGAIN BE NEAR CONSENSUS OF GUIDANCE WHICH IS
BACK UP JUST A BIT ABOVE NORMAL AROUND 90.
THE MODEL OF CHOICE HEADING INTO THE LATTER HALF OF THE FORECAST IS
THE 00Z ECMWF...WHICH HOLDS CONVECTION AND WEAK FRONT TO THE NORTH
OF THE AREA UNTIL LATE THURSDAY. HOWEVER...THE 12Z NAM AND GFS EACH
HINT AT CONVECTION CLOSE TO NORTHERN ZONES WEDNESDAY NIGHT...SO HELD
ONTO THE SLIGHT POP WEDNESDAY NIGHT IN THE NORTH.
GENERALLY FOLLOWED HPC GUIDANCE WHICH FAVORS 00Z ECMWF MODEL
SCENARIO...WHICH UNFORTUNATELY ADVERTISES A PERIOD OF WET WEATHER
FOR THE QUAD STATE FROM LATE THURSDAY THROUGH FRIDAY NIGHT. WILL
KEEP POPS IN THE CHANCE CATEGORY...WITH THE BEST POPS FRIDAY AND
FRIDAY NIGHT. THE 06Z GFS INDICATED A MORE PROGRESSIVE SCENARIO WITH
PRECIPITATION/FRONT PASSING MORE QUICKLY THROUGH THE AREA...BUT THE
12Z GFS IS LESS AMPLIFIED ALOFT AND KEEPS THE FRONT OVER THE AREA
THROUGH AT LEAST FRIDAY NIGHT. FOR SATURDAY THROUGH MONDAY...THE
ECMWF RE-ESTABLISHES THE MAIN BOUNDARY WELL NORTH OF THE AREA...SO
MORE OF DIURNAL CONVECTIVE POTENTIAL WILL BE ADVERTISED THEN.
&&
.AVIATION...
KEVV AND KOWB TAF SITES WILL HAVE A LAYER OF SCT-BKN CLOUDS IN THE
MVFR RANGE THIS AFTERNOON/EARLY EVENING AS WELL AS A FEW
SHOWERS/THUNDERSTORMS IN RESPONSE TO A WEAK 500MB SHORT WAVE MOVING
S ACROSS THE AREA. EXPECT NO MORE THAN SCT CU AT KCGI AND KPAH THRU
TAF PERIODS. TIME HEIGHT RH CROSS SECTIONS INDICATE A VERY DRY
COLUMN BETWEEN ABOUT 700MB AND 300MB WHILE BELOW 700MB VALUES REMAIN
HIGH ENOUGH TO SUPPORT DIURNAL CUMULUS...ESPECIALY AT KEVV/KOWB
WHERE VALUES ARE HIGHER. NORTHERLY WINDS AROUND 10 KNOTS THIS
AFTERNOON WILL GO CALM TONIGHT AND THEN BECOME SW 5 TO 10 KNOTS ON
TUESDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SHORT TERM...DRS
LONG TERM....DRS
AVIATION...RLS
Hazardous weather outlook, Jun 30, 10:49 AM CST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1149 AM CDT MON JUN 30 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1149 AM CDT MON JUN 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR LATE THIS
AFTERNOON OVER THE EVANSVILLE TRI STATE AREA...AND FOR THIS
EVENING OVER THE EASTERN THIRD OF THE QUAD STATE. SEVERE WEATHER
IS NOT ANTICIPATED.
REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS OF
FLOODING ALONG THE MISSISSIPPI AND BIG MUDDY RIVERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY NIGHT THROUGH THE
WEEKEND...AS A FRONTAL BOUNDARY STALLS OUT OVER THE AREA. LOCALLY
HEAVY RAINFALL AND ISOLATED STRONG STORMS WILL BE POSSIBLE.
REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS OF
FLOODING ALONG THE MISSISSIPPI AND BIG MUDDY RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
DRS
Flood, Alexander
- When
- July 1, 12:00 AM CST to July 14, 4:00 AM CST
- Where
- Alexander County, Thebes to 0.63 mi E of Thebes
- Cause
- Heavy Rain
- Crop damage
- $100,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.220, -89.470
Moderate flooding of the Mississippi River occurred. At Thebes, the river crested at 40.95 feet on the 3rd. Flood stage there is 33 feet. Extensive flooding of lowland fields occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 1 to 31, 20081 death · 68 injured · 8 events
- Wildfire in California, July 1 to 25, 2008$5.0 million · 1 event
- Hail and Damaging Wind in Minnesota, July 1, 2008$355,000 · 1.25 in hail · 14 events
- Drought in Texas, July 1 to 31, 2008$165,000 · 7 events
- Hail and Damaging Winds in New Hampshire, July 1, 2008$145,000 · 50 kt wind · 4 events
- Flood and Hail in Massachusetts, July 1, 2008$81,000 · 1.75 in hail · 16 events
- Tornado and Hail in Florida, July 1 to 2, 2008$73,000 · EF0 · 8 events
- Flood in Missouri, July 1 to 16, 2008$100,000 · 1 event
- Flood in Illinois, July 1 to 10, 2008$50,000 · 1 event
- Drought in North Carolina, July 1 to 31, 200834 events
- Hail and Damaging Winds in Connecticut, July 1, 2008$28,000 · 1 in hail · 6 events
- Drought in Alabama, July 1 to 31, 200819 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115133.